Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Gabitril and benzos

Posted by Stephanie S on February 4, 2002, at 15:37:00

In reply to Re: Gabitril and benzos Stephanie S, posted by Elizabeth on February 4, 2002, at 15:24:54

> ... the GABA reuptake inhibitors (as well as other GABA-based meds) might also work better/differently on different people...
>
> I'm sure that's true (Gabitril was the only GABA reuptake inhibitor that we were discussing, though, wasn't it?).

Yes... it was the only reuptake inhibitor... but in a couple previous posts there was discussion of some other GABA-based drugs... So I suppose I was actually saying that the mechanism of the reuptake inhibitor as compared to the mechanism of some of the others that were discussed may work better for some and worse for others... :)

Which is why many of us get varying results...

< C/P from earlier post >

"Gabitril (tiagabine) doesn't interact with benzo receptors at all. It is a GABA reuptake inhibitor (blocking the GABA transporter to increase the amount of available extracellular GABA, just as SSRIs block the serotonin transporter). Benzos (which are benzodiazepine receptor agonists) work by increasing the effectiveness of GABA at its receptor. Benzos don't directly act at the GABA receptor or increase the amount of GABA.

Another anticonvulsant, Sabril (vigabatrin), works by blocking an enzyme called GABA transaminase which is involved in the metabolism of GABA. This is analogous to the action of MAOIs on monoamines. (Nardil is also a GABA transaminase inhibitor, BTW.)"

< end c/p >


> Much more. Your expression "the GABA's" was what had me puzzled; thanks for explaining what you meant by it.

Hopefully that will help to clarify my words... I sometimes forget that just 'cause I read through the string all at once and therefore have all of it in my head at once, I'm actually replying to the post just above mine... so you read this thread over a couple months time.... and I was playing "catch up." I must use good web etiquette... I must use good web etiquette... :-P < note to self > :-)

Stephanie


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Stephanie S thread:87498
URL: http://www.dr-bob.org/babble/20020131/msgs/92849.html